MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00515181
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned radial jaw 4 pulmonary biopsy forceps was analyzed, and a visual evaluation noted that both pull wires were broken apart from the eyelet holes, and one of the pull wires had a segment that was completely detached.A functional evaluation was not performed due to the device condition.Based on the available information, it is possible that anatomical or procedural factors encountered during the procedure, such as manipulation during the procedure or the device encountering too much force, could have resulted in the pull wires breaking and detaching.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was used during a biopsy procedure performed in the bronchial tube on (b)(6) 2020.According to the complainant, during the procedure, the jaws of the biopsy forceps were found to bent when it reached the target area.The procedure was completed with another radial jaw 4 pulmonary biopsy forceps.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of pull wire detached/separated.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9935456
Report Number3005099803-2020-01501
Device Sequence Number19021263
Product Code FCL
UDI-Device Identifier08714729792864
UDI-Public08714729792864
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model NumberM00515181
Device Catalogue Number1518
Device Lot Number0024401807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1